Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial wasting
Aug 24, 2003

dr nelson

ihave seen the photos infacialwasting. dr if i started meds for hiv treatment

afew days back how long it will take in normal cases for facial changes . iam getting scared . doctor can clarify something on this .

iam 42years male with cd4as413 and vl as130000. and on meds for few days now .how many years it will take for facial changes and body deformation .

seeing the photos iam so much worried .

imay not be able to eat and sleep .

doctor please can give me some information so that my worry reduces .

thank you in advance for your help.

bye

Response from Mr. Vergel

First of all , let me clarify that I am not a doctor. I am a treatment advocate and long term survivor (I hold a bachelors in Chemical Engineering, so I understand science pretty well) Facial wasting has been largely linked to nucleoside analogs like Zerit (D4T) or AZT also. Some studies show that 40-60 % of people taking those antiretrovirals may experience fat loss under the skin after 12 months or so. Some studies show some reversal of the problem after switching from Zerit or AZT to Ziagen after 48 weeks. Talk to your doctor if you are taking any of those medications. They also happen to be very good nucleosides for viral control! Read more in facialwasting.org

Nelson



Previous
books for hiv positive
Next
steroids and hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement